Kidney Transplant
884 members334 posts

New (undefined) Symptoms

Hello,

2.5 yrs post with living donor kidney. Some recent issues have come up that Docs cant seem to get a handle on.

1 - passing blood in the urine, initially very visible and now still trace amounts. All labs are negative for infection(s). Ultrasound and CT all negative for tumors, cysts, scarring of bladder or uretas, native kidneys and new kidney all clear. No answers. Have heard this can be a side effect of meds? Anyone experience this? Did you get any answers?

2 - Have begun having near black out episodes. Nothing precipitates these, it could happen as I sit here typing this. It begins with what seem like something I am trying to recall or remember, (but seems like nothing of importance) and then tunnel vision sets in and I have to lay down right where I am until it passes. No elevated heart rate but I do start to sweat and get very weak. Are these anxiety attacks/panic? Related to meds, or something anyone else has experienced? Thanks much.

Heath and Happiness to all.

11 Replies
oldestnewest

Have the done a cystoscope, to check the inside of bladder ?, I don't think its a panic attack and don't think so with the meds, although I'm not a nephrologist, you should ask him about the meds, it may be feasible to do a CT or an MRi of the brain, just be sure they don't use contrast for the MRI ( gadolinium ) its toxic to the kidney's, just because you don't have an elevated heart rate does not mean its not cardiovascular , did you do a stress-echo prior to your transplant? Just some suggestions.

Reply

Hi. Yes, csytoscopy and retrograde pylegram are all clear. (The retrograde allows them to administer dye directly to uretas, rather than intravenously since we cannot have the dye) I did do a full work up, including stress test prior to transplant and all were clear. Another ultrasound, and now a new echo coming up.

Reply

Good stay proactive are you on prograff , might discuss that with them, it can cause seizures

1 like
Reply

I had exact near blackout experience you describe only once, within first month after transplant, i didnt go under, as it passed when i hurried up and drank a bottle of water really fast. But prograf was mentioned in this thread and doctors finally decided My new kidney really had problems with prograf. I was told problems with prograf isnt unusual. Shortly after, i was switched from prograf to similar drug called Envarsus, which was a big improvement and helped get my levels (creatinine) better. Havent had any other blackout experiences like that one , i am at 6 month post transplant mark. Maybe ask if the prograf is becoming an issue and ask doctors about tac level.

1 like
Reply

Thank you. I have been in touch with the transplant team and (for some reason) they discount any meds being involved. Perhaps because Im over 2 years and not exhibited symptoms on the meds? No answer as to why, they just say they do not believe meds to be the culprit. I did wonder if I was dehydrated but drink a min. of 64 oz water per day, plus 1 cup of coffee in the AM.

Reply

Coffee has been a problem for me. I used to be a heavy coffee drinker whole life up to before transplant. But since transplant i cut it down to about one large cup a day, it was impacting my creatinine level. Less coffee/caffine=lower creatinine. --- your body can change over time and everyone who is not a doctor has an opinion (lol) but if you read the paper materials that come with the meds, the potential side effects are pretty extensive and mention tunnel vison-blackout effects. i had a biopsy before switching meds, so they went through a lot of steps before switching anything. --- there can always be other factors, low weight, low blood sugar, etc. i would keep asking questions and dont be afraid to have your nephrologist consult other nephrologists. I have been lucky to go to a clinic where they have 4 who can step in at any time, and all were familiar with my case/issues. Keep pressing them, there is always an explanation! Good luck! 😊

1 like
Reply

Thank you. Will definitely look in to the med effects (or potential) more closely.

Reply

I am 4 mos post live donor transplant. I had same exact symptoms, it was blood pressure going to low. Finally was put on a blood pressure Med to keep my pressure up! Miracle for me. I hope you find a denabyrne@gmail.com quickly, love and prayers!

Dbyrne

2 likes
Reply

I am 18 years post transplant and the doctors are discussing the possibility of changing one of my transplant drugs. Just because the doctors don't think it's the drugs doesn't mean that is not the culprit. Do some research on line about your meds. I firmly believe in being your own advocate. No one knows better how you feel than you! Stick with it and best of luck. Hope you feel better.

3 likes
Reply

Blood pressure going low?

1 like
Reply

I am going to begin tracking it again - have not done so in about 1 yr - and see if that may be the culprit. I also take synthroid and know that whacky levels can cause these symptoms. Tough sometimes with all of these issues, just throwing darts and guesses!

Reply

You may also like...